Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 234, NWS Charleston, SC

August 17, 2012Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2012, 12:31 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 12:31 PM EDT (16:31 UTC)
Expired
Aug 17, 2012, 1:30 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 111 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS52 KCHS 171631
SVRCHS
GAC179-191-171730-
/O.NEW.KCHS.SV.W.0234.120817T1631Z-120817T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 130 PM EDT

* AT 1231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR COX...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COX...TOWNSEND...DARIEN...RIDGEVILLE...CARNIGAN...RIDGEVILLE...
  MERIDIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3133 8144 3135 8151 3143 8161 3147 8162
      3151 8166 3153 8166 3171 8116 3159 8114
      3155 8117 3147 8119 3140 8125 3137 8124
      3137 8127 3132 8125 3130 8144
TIME...MOT...LOC 1631Z 250DEG 21KT 3149 8156

$$
4 follow-up statements
509 
WWUS52 KCHS 171639
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1239 PM EDT FRI AUG 17 2012

GAC179-191-171730-
/O.CON.KCHS.SV.W.0234.000000T0000Z-120817T1730Z/
LIBERTY GA-MCINTOSH GA-
1239 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LIBERTY COUNTIES...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUXFORD TO WOLF ISLAND...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3133 8144 3135 8151 3143 8161 3147 8162
      3151 8166 3153 8166 3171 8116 3159 8114
      3155 8117 3147 8119 3140 8125 3137 8124
      3137 8127 3132 8125 3130 8144
TIME...MOT...LOC 1639Z 250DEG 21KT 3159 8146 3132 8136

$$
953 
WWUS52 KCHS 171651
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT FRI AUG 17 2012

GAC179-191-171730-
/O.CON.KCHS.SV.W.0234.000000T0000Z-120817T1730Z/
LIBERTY GA-MCINTOSH GA-
1251 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LIBERTY COUNTIES...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EULONIA TO RIDGEVILLE...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...HARRIS
NECK...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN
BLUFF...ST. CATHERINES ISLAND...TOWNSEND...VALONA AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3133 8144 3135 8151 3143 8161 3147 8162
      3151 8166 3153 8166 3171 8116 3159 8114
      3155 8117 3147 8119 3140 8125 3137 8124
      3137 8127 3132 8125 3130 8144
TIME...MOT...LOC 1652Z 250DEG 21KT 3160 8142 3141 8137

$$
469 
WWUS52 KCHS 171708
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT FRI AUG 17 2012

GAC179-191-171730-
/O.CON.KCHS.SV.W.0234.000000T0000Z-120817T1730Z/
LIBERTY GA-MCINTOSH GA-
108 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LIBERTY COUNTIES...

AT 108 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HARRIS NECK TO ASHINTILLY...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3133 8144 3135 8151 3143 8161 3147 8162
      3151 8166 3153 8166 3171 8116 3159 8114
      3155 8117 3147 8119 3140 8125 3137 8124
      3137 8127 3132 8125 3130 8144
TIME...MOT...LOC 1708Z 250DEG 21KT 3162 8130 3138 8138

$$
651 
WWUS52 KCHS 171722
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT FRI AUG 17 2012

GAC179-191-171731-
/O.EXP.KCHS.SV.W.0234.000000T0000Z-120817T1730Z/
LIBERTY GA-MCINTOSH GA-
122 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND SOUTHEASTERN
LIBERTY COUNTIES WILL EXPIRE AT 130 PM EDT...

AT 121 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHERN MCINTOSH AND SOUTH CENTRAL LIBERTY COUNTIES.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3133 8144 3135 8151 3143 8161 3147 8162
      3151 8166 3153 8166 3171 8116 3159 8114
      3155 8117 3147 8119 3140 8125 3137 8124
      3137 8127 3132 8125 3130 8144
TIME...MOT...LOC 1721Z 250DEG 21KT 3165 8122 3141 8130

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:53 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 17, 10:53 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EDT FRI AUG 17 2012

.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. A
WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE
STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY AS A WEAK WAVE
OF LOW PRESSURE FORMS ALONG THE FRONT. THE FRONT IS EXPECTED TO
SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEAK SHORT WAVE DISTURBANCE THAT IS MOVING ACROSS SOUTHWEST
GEORGIA THIS MORNING HAS HELPED TO TRIGGER ISOLATED SHOWERS ALONG
THE COAST FROM BEAUFORT SOUTHWARD TO MCINTOSH COUNTY. HAVE
INCREASED POPS TO ACCOUNT FOR THIS ACTIVITY...WHICH WILL LIKELY BE
SHORT LIVED THIS MORNING.

THE LATEST SOUNDING FROM KCHS SHOWED CAPES NEAR 3000 J/KG AND MUCH
HIGHER DOWNDRAFT CAPES THAN YESTERDAY AT OVER 1300 J/KG. THE
SHORTWAVE MENTIONED ABOVE OVER S GA SHOULD BE MOVING EASTWARD OUT
OF THE REGION THIS AFTERNOON...MAKING IT LESS OF A PLAYER FOR
CONVECTION THIS AFTERNOON. THE OTHER POTENTIAL PLAYER TO PROVIDE
UPPER SUPPORT AND LOW LEVEL BOUNDARY COLLISIONS WOULD BE FROM THE
DISSIPATING MCS DROPPING SOUTH-SOUTHEAST ACROSS MISSISSIPPI AND
ALABAMA. HOWEVER...THIS FEATURE IS PRETTY FAR AWAY AND IF IT DID
HAVE AN IMPACT ON CONVECTION IT WOULD BE LATER TODAY AND INTO THIS
EVENING. FINALLY...AT THE SURFACE...A WEAK TROUGH OF LOW
PRESSURE APPEARS WILL REMAIN OVER THE INTERIOR...ACTING AS A
POTENTIAL LOW LEVEL FOCUS FOR AFTERNOON ACTIVITY ALONG WITH A LATE
AFTERNOON RESULTANT/SOUTHWESTERLY SEA BREEZE CLOSER TO THE COAST.

IN SUMMARY...GIVEN THE INLAND TROUGH OF LOW PRESSURE...MODERATE
INSTABILITY AND DOWNDRAFT CAPES...AND THE POTENTIAL FOR CONVECTIVE
BOUNDARIES TO MOVE IN FROM THE WEST FROM THE OLD MCS...HAVE
INCREASED POPS A TAD FOR THIS AFTERNOON ACROSS THE ENTIRE AREA.
THE HIGHEST CHANCES ARE STILL OVER THE SOUTHERN 1/2 OF THE REGION
AND CLOSER TO THE COAST WHERE THE DEEPEST MOISTURE AND INSTABILITY
WILL RESIDE. HOWEVER... GIVEN THE POTENTIAL FOR BOUNDARY
COLLISIONS ON THE MESOSCALE...TRYING TO NAIL DOWN THE EXACT
LOCATION FOR THE HIGHEST POPS IS VERY DIFFICULT AT THIS TIME.

THICKER CLOUD COVER CURRENTLY OVER THE SOUTHERN HALF OF THE AREA
WILL SLOW DOWN TEMP RISES A BIT THIS MORNING...BUT THEY SHOULD
BURN OFF ENOUGH TO ALLOW TEMPS TO REACH AROUND 90S TO THE LOWER
90S...AND LOWER 90S ELSE WHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
A FAIRLY STRONG SHORT WAVE WILL APPROACH FROM THE WEST THIS
EVENING THEN SHIFT ACROSS THE AREA OVERNIGHT. THIS WILL ENHANCE
THE LEE SIDE TROUGH AT THE SURFACE AND ALLOW IT TO SHIFT CLOSER
TOWARD THE COAST AS THE NIGHT PROGRESSES. GIVEN THIS
SCENARIO...THE FORECAST WILL SHOW A CHANCE OF SHOWERS AND
THUNDERSTORMS IN MOST AREAS THIS EVENING...LOWERING TO A SLIGHT
CHANCE OVERNIGHT. THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE INTO THE EVENING HOURS. LOWS SHOULD BE IN THE LOWER
70S ACROSS MUCH OF THE AREA.

SATURDAY AND SATURDAY NIGHT...HEIGHTS WILL BEGIN TO LOWER IN
RESPONSE TO A DEVELOPING UPPER TROUGH ACROSS THE EASTERN HALF OF THE
UNITED STATES. AT THE SURFACE...A COLD FRONT WILL REMAIN NORTHWEST
OF THE FORECAST AREA STALLED ACROSS THE UPSTATE. MODELS SHOW
INCREASING MOISTURE WITH PWATS CLIMBING CLOSE TO 2 INCHES...AND WITH
SOME WEAK SHORT WAVE SWINGING ACROSS THE AREA...EXPECT SCATTERED
SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INSTABILITY PARAMETERS
INDICATE MODERATE INSTABILITY ACROSS THE AREA...BUT LAPSE RATES
APPEAR LESS THAN IMPRESSIVE. THUS...CAN NOT RULE OUT A FEW STRONG TO
SEVERE STORMS...BUT OVERALL EXPECT SEVERE POTENTIAL TO REMAIN
NORTHWEST OF THE FORECAST AREA CLOSER TO THE STALLED FRONT.
CONVECTION IS EXPECTED TO DIMINISH AFTER SUNSET DUE TO THE LOSS OF
DAYTIME HEATING...HOWEVER SOME LINGERING CONVECTION COULD PERSIST
UNTIL CLOSE TO MIDNIGHT DUE TO BOUNDARY INTERACTIONS. INCREASING
CLOUD COVERAGE THROUGH THE DAY COULD LIMIT HIGH TEMPERATURES A
BIT...BUT STILL EXPECT TEMPERATURES TO REACH THE LOW 90S AWAY FROM
THE COAST ON SATURDAY WITH TEMPERATURES FALLING INTO THE MID TO LOW
70S DURING THE OVERNIGHT HOURS.

SUNDAY THROUGH MONDAY...THE UPPER TROUGH WILL CONTINUE TO DEEPEN
ACROSS THE EAST COAST AS ITS ASSOCIATED COLD FRONT REMAINS STALLED
JUST INLAND OF THE FORECAST AREA ON SUNDAY. THE FRONT WILL THEN PUSH
TOWARD THE COASTLINE ON MONDAY WHILE PLENTY OF DEEP MOISTURE FILTERS
ACROSS THE REGION. AMPLE MOISTURE IS WELL NOTED ON MODEL SOUNDINGS
FOR BOTH AFTERNOONS WITH PWATS OVER 2 INCHES. ALSO...THE SYNOPTIC
LIFT LOOKS MORE IMPRESSIVE AS THE AS THE UPPER JET STRETCHES FROM
THE LOWER MISSISSIPPI VALLEY UP TO THE NEW ENGLAND AREA.
HOWEVER...INSTABILITY FACTORS COULD BE LIMITED SOME AS CLOUD
COVERAGE COULD KEEP AFTERNOON HIGH TEMPERATURES SEVERAL DEGREES
BELOW SEASONAL NORMAL. THUS AT THIS POINT...THE MAIN HAZARD LOOKS TO
BE PERIODS OF HEAVY RAINFALL.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE
UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL
REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY.
THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL
SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA.
OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL
AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO
EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY
DIPPING INTO THE MID TO UPPER 60S.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
12Z SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST
COVERAGE ACROSS SOUTHEAST GEORGIA. CONVECTION MAY EVENTUALLY NEED TO BE
INCLUDED IN THE TAF/S...ESPECIALLY AT KSAV...BUT CONFIDENCE IN
TIMING IS STILL TOO UNCERTAIN.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS
AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER
CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD
RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND.

&&

.MARINE...
HAVE INCREASED RAIN CHANCES TODAY...GIVEN THE LATEST CONVECTION
OVER THE NEAR SHORE WATERS. HAVE ALSO LOWER WIND SPEEDS A LITTLE
FOR THIS AFTERNOON...GIVEN TREND OVER THE PAST FEW DAYS HAS BEEN
LIGHTER WINDS THAN MODEL GUIDANCE HAS INDICATED. THUS...SOUTHWEST WINDS
OF 15 KTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE DAY. THE
STRONGEST WINDS MAY BE RIGHT NEAR THE COAST WITH THE SEA BREEZE
LATER IN THE AFTERNOON.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE
WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT
WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH
DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY
MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL
OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE
PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING
COLD FRONT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RFM/JAQ
SHORT TERM...JHP/JAQ
LONG TERM...JHP
AVIATION...JHP/RFM/JAQ
MARINE...JHP/JAQ
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EDT FRI AUG 17 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
457 AM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING.
A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
457 AM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 12:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT FRI AUG 17 2012

GAZ137-140-141-171700-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
1223 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 100 PM EDT...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DONALD TO 7 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...DONALD...EULONIA...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
      3147 8162 3158 8170 3166 8185 3179 8198
      3189 8189 3195 8188 3199 8181 3194 8174
      3187 8176 3176 8164 3170 8148 3145 8121
      3140 8125 3137 8124 3137 8127 3130 8126
TIME...MOT...LOC 1623Z 221DEG 16KT 3181 8196 3128 8142

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:23 PM EDTSpecial Weather StatementCHSLong, McIntosh37 min
Aug 17, 12:49 PM EDTSpecial Marine WarningCHS116 min
Aug 17, 12:57 PM EDTSpecial Weather StatementCHSLiberty, Long48 min
Aug 17, 12:59 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh61 min
Aug 17, 1:38 PM EDTSpecial Weather StatementCHSBryan, Chatham52 min
Aug 17, 1:46 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham59 min
Aug 17, 2:24 PM EDTSpecial Weather StatementCHSEffingham36 min
Aug 17, 2:27 PM EDTSevere Thunderstorm WarningCHSChatham28 min
Aug 17, 2:36 PM EDTSpecial Weather StatementCHSBulloch, Evans24 min
Aug 17, 3:42 PM EDTSpecial Weather StatementCHSJenkins, Screven33 min
Aug 17, 3:51 PM EDTSpecial Weather StatementCHSTattnall24 min
Aug 17, 4:36 PM EDTAreal Flood AdvisoryCHSLong, Tattnall54 min
Aug 17, 5:38 PM EDTSpecial Marine WarningCHS67 min
Aug 17, 6:22 PM EDTSpecial Marine WarningCHS83 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.